Tags: adhd, attention-deficit, dear, disorder, drugs, future, god, grateful, health, hyperactivity, immediate, medications, scared
Dear God, what have I done?!
I just found this site today and so far I think I am grateful that I did. However, I am now scared for my future. Well, my immediate future.
A little background:
I am 30 years old, and after suspecting for YEARS that I had ADD, I finally stopped listening to the nay-sayers and had myself tested. The results did not surprise me in the least. RAGING ADD.
Like most of you, I'm an intelligent person, and for all this time I've managed to cope with my inabilities. But this left me exhausted at day's end.
Unlike many of you, I lack the "H" in the diagnosis. I am the furthest thing from "hyperactive" you can think of. My energy levels have always been low. So when I finally got my diagnosis, I was somewhat hopeful that medications like Ritalin or Adderall, might help "juice me up" a bit. Give me a little more joi de vive, as it were.
That's not what I got. Instead, my physician perscribed Straterra. I took my first pill about an hour ago.
THEN I found this site, and I see posts about painful ejaculation and sleepiness, sleepiness, sleepiness. Oh God! That is the LAST thing I need! I need more energy, not less!
So what I'm hoping (praying) for is that there is someone out there to tell me that I won't be that guy. That I won't be falling asleep at my desk here in the next two hours. Are there any Positive Straterra stories out there?!
Leave a comment...
- 6 Comments
- First off welcome to the board. Im sure you will find the stories as interesting as the wonderful people here. you'll find that on this board people will listen to you and you will get some good advice on how to cope with add. most of us are not doctors so when ever you need a question answered that your in doubt ,always check with your doctor first !! best of luck to you.#1; Sat, 15 Dec 2007 15:54:00 GMT
- The sleepyness is usually a side effect that only lasts the first week. If it continues though, than you can arrange to take your Strattera dose in the evenings before you go to bed instead of mornings. And remember, side effects like sleepyness, constipation, sexual side effects etc. don't occur in everybody. These are just some things that some people displayed during the Strattera testing.#2; Sat, 15 Dec 2007 15:55:00 GMT
- My son has been on straterra since July. He was sleepy from it for a couple of days as well as little nauseated, but those side effects quickly passed. When we've increased the dose, he's again had those side effects briefly. Once that time passes, I haven't seen any decrease in his energy level.
Best of Luck!#3; Sat, 15 Dec 2007 15:56:00 GMT
- I have had ADHD my entire life. I have not been medicated for it for about 6 years until recently. The first med the doctor put me back on was Straterra.
All it did for me was make me feel like a zombie and I had a multitude of other side effects from it. Enough bad ones to make me stop taking it after less than a week. :eek:
I am now on Concerta and it does help to a point. It is not the "cure all" . I do not feel any more "motivated" than I was but I do notice being alot less "hyper" (talking too fast, interrupting others, being forgetful). :bouncing:
I also notice that if I ever get started on something, I will usually finish it, where as before.. i'd walk away and never get it done.
I'm on 36mg Concerta and I do take "drug holidays" (weekends, and off days) to try to keep it as effective as possible for as long as possible.
So far it has not affected my sleeping patterns at all which is good. :yawn:
I have not tried Adderal so no opinion there. When I was on medication in the past it was Dexadrine Spansule or Ritalin (normal ones).
Good luck. :)#4; Sat, 15 Dec 2007 15:57:00 GMT
- I've been on strattera for about a year - never had the sleepiness side effects, but did experience the male sex side effects. Overall, I've had a very positive experience - for more info on the MSSEs, so that specific thread, started by jacko (scroll down the list). Good Luck!#5; Sat, 15 Dec 2007 15:58:00 GMT
- Itchy, I have the exact same characteristics you described. I just took my first strattera 30 minutes ago. Let me know how you feel so I can plan my evening.#6; Sat, 15 Dec 2007 15:59:00 GMT